Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 47, NWS Indianapolis, IN

May 7, 2016Daviess County, Knox County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 7, 2016, 7:33 PM EDT for Daviess County, Knox County, Indiana. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2016, 7:33 PM EDT (23:33 UTC)
Expired
May 7, 2016, 8:15 PM EDT
In force
42 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Daviess County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 62 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 7:45 PM EDTHAIL 1Washington, IN
May 7, 7:48 PM EDTTSTM WND GST 60Washington, IN
May 7, 7:48 PM EDTHAIL 1.75Washington, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 7:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-438 J/kg
Mixed-layer LCL
2063 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WUUS53 KIND 072333
SVRIND
INC027-083-080015-
/O.NEW.KIND.SV.W.0047.160507T2333Z-160508T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
733 PM EDT SAT MAY 7 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL KNOX COUNTY IN SOUTHWESTERN INDIANA...
  SOUTHERN DAVIESS COUNTY IN SOUTHWESTERN INDIANA...

* UNTIL 815 PM EDT

* AT 733 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WASHINGTON...
  OR 14 MILES EAST OF VINCENNES...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON...WHEATLAND...MONTGOMERY AND GLENDALE FISHERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3851 8707 3851 8709 3854 8711 3853 8712
      3853 8714 3852 8714 3852 8715 3853 8715
      3855 8719 3855 8721 3854 8723 3865 8736
      3878 8727 3863 8692 3859 8693 3851 8699
      3851 8704 3850 8706
TIME...MOT...LOC 2333Z 304DEG 21KT 3869 8725 

HAIL...1.00IN
WIND...60MPH
 
$$

JAS
3 follow-up statements
528 
WWUS53 KIND 072351
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
751 PM EDT SAT MAY 7 2016

INC083-080000-
/O.CAN.KIND.SV.W.0047.000000T0000Z-160508T0015Z/
KNOX IN-
751 PM EDT SAT MAY 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KNOX COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHWESTERN INDIANA.

LAT...LON 3851 8707 3851 8709 3854 8711 3853 8712
      3853 8714 3852 8714 3852 8715 3853 8715
      3856 8720 3856 8721 3873 8716 3863 8692
      3859 8693 3851 8699 3851 8704 3850 8706
TIME...MOT...LOC 2350Z 304DEG 21KT 3863 8714 

$$

INC027-080015-
/O.CON.KIND.SV.W.0047.000000T0000Z-160508T0015Z/
DAVIESS IN-
751 PM EDT SAT MAY 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN DAVIESS COUNTY...

AT 750 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WASHINGTON...OR
12 MILES NORTHEAST OF PETERSBURG...MOVING SOUTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...MONTGOMERY AND GLENDALE FISHERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3851 8707 3851 8709 3854 8711 3853 8712
      3853 8714 3852 8714 3852 8715 3853 8715
      3856 8720 3856 8721 3873 8716 3863 8692
      3859 8693 3851 8699 3851 8704 3850 8706
TIME...MOT...LOC 2350Z 304DEG 21KT 3863 8714 

HAIL...1.75IN
WIND...60MPH
 
$$

JAS
872 
WWUS53 KIND 080002
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
802 PM EDT SAT MAY 7 2016

INC027-080015-
/O.CON.KIND.SV.W.0047.000000T0000Z-160508T0015Z/
DAVIESS IN-
802 PM EDT SAT MAY 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN DAVIESS COUNTY...

AT 801 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF
WASHINGTON...OR 13 MILES NORTHEAST OF PETERSBURG...MOVING SOUTHEAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY AND GLENDALE FISHERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3851 8707 3851 8709 3854 8711 3853 8712
      3853 8714 3852 8714 3852 8715 3853 8715
      3854 8716 3868 8708 3863 8692 3859 8693
      3851 8699 3851 8704 3850 8706
TIME...MOT...LOC 0001Z 303DEG 25KT 3858 8705 

HAIL...1.25IN
WIND...60MPH
 
$$

JAS
782 
WWUS53 KIND 080014
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
814 PM EDT SAT MAY 7 2016

INC027-080023-
/O.EXP.KIND.SV.W.0047.000000T0000Z-160508T0015Z/
DAVIESS IN-
814 PM EDT SAT MAY 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIESS COUNTY
WILL EXPIRE AT 815 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHWESTERN INDIANA.

LAT...LON 3851 8707 3851 8709 3854 8711 3853 8712
      3853 8714 3852 8714 3852 8715 3853 8715
      3854 8716 3868 8708 3863 8692 3859 8693
      3851 8699 3851 8704 3850 8706
TIME...MOT...LOC 0012Z 304DEG 21KT 3858 8705 

$$

JAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:45 PM EDT, 48 minutes earlier.

Area forecast discussion, May 7, 6:45 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT SAT MAY 7 2016

.UPDATE...

THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 154 PM EDT SAT MAY 7 2016

AN ACTIVE WEATHER PATTERN IS SET TO LINGER THROUGH THE FIRST HALF
OF NEXT WEEK. SUNDAY SHOULD BEGIN ON A DRY NOTE ACROSS MUCH OF
CENTRAL INDIANA AS A COLD FRONT PUSHES SOUTH TOWARD THE OHIO RIVER
TONIGHT AND WEAK HIGH PRESSURE BUILDS ACROSS INDIANA.

THE STALLED FRONTAL BOUNDARY WILL THEN BEGIN TO PUSH BACK NORTH TO
CENTRAL INDIANA ON SUNDAY NIGHT AND MONDAY...LINGERING IN THE
AREA THROUGH MID WEEK. AS UPPER LEVEL WEATHER DISTURBANCES ARRIVE
IN THE AREA...IN COMBINATION WITH THE LINGERING FRONT...CHANCES
FOR RAIN WILL PERSIST THROUGH MID WEEK.

DRY WEATHER IS EXPECTED BY THE END OF THE WORK WEEK AS A HIGH
PRESSURE SYSTEM ARRIVES.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 645 PM EDT SAT MAY 7 2016

ADDED SMALL THUNDERSTORM CHANCES FURTHER NORTH AND THROUGH THE NIGHT
TONIGHT BASED ON RADAR TRENDS AND HIGH RES RAPID REFRESH
RELFECTIVITY PROGS. THIS ALSO MATCHES UP BETTER WITH ADJACENT
OFFICES. STRONG STORMS WERE GETTING READY TO MOVE INTO SOUTHWESTERN
VIGO...SULLIVAN AND KNOX COUNTIES. THIS AREA IS IN A SLIGHT RISK.
THESE STORMS WILL NEED TO BE CLOSELY MONITORED IN CASE ONE OR MORE
SPIKE TO SEVERE THRESHOLDS.

PREVIOUS DISCUSSION FOLLOWS...
ISSUED AT 154 PM EDT SAT MAY 7 2016

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS LOW PRESSURE OVER THE
GREAT LAKES WITH A COLD FRONT EXTENDING SW ACROSS NRN INDIANA TO
CENTRAL ILLINOIS. SATELLITE IMAGES SHOW ABUNDANT CLOUD ALONG AND
AHEAD OF THE FRONT...INVADING INDIANA. RADAR SHOWS SCT LIGHT RAIN
SHOWERS ACROSS CENTRAL INDIANA.

MAIN FORECAST CHALLENGE TONIGHT WILL BE TEMPS. MODELS REMAIN IN
PRETTY GOOD AGREEMENT THAT THE COLD FRONT WILL SWEEP SOUTH OF
CENTRAL INDIANA BY 00Z...AND PRECIP SHOULD COME TO AN END IN THE
WAKE OF THE FRONT. RAPID REFRESH KEEPS ALL PRECIP NEAR THE OHIO
RIVER BY 23Z. MEANWHILE FORECAST SOUNDINGS ACROSS THE AREA
CONTINUE TO SHOW A DRYING AND SUBSIDENCE WITHIN THE COLUMN. THUS
THERE IS GOOD CONFIDENCE IN A DRY FORECAST. MAY NEED TO KEEP A
SMALL CHANCE FOR A SHOWERS ACROSS THE FAR SOUTH FOR COLLABORATIONS
SAKE OR TO ACCOUNT FOR SMALL SHOWER CHANCES. DECENT COLD AIR
ADVECTION IS EXPECTED TONIGHT AS 850MB TEMPS FALL TO NEAR 4C BY
12Z SUNDAY. MAVMOS APPEARS TO HAVE A PRETTY GOOD HANDLE ON THIS
AND WILL STICK CLOSE...EXPECT ACROSS THE FAR SOUTH WHERE LINGERING
CLOUD NEAR THE SLOWING FRONT MAY INHIBIT MUCH COOLING.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ISSUED AT 154 PM EDT SAT MAY 7 2016

GFS AND NAM SUGGEST WEAK SURFACE HIGH PRESSURE WITH A QUICK MOVING
RIDGE IN PLACE ALOFT ON SUNDAY. FORECAST SOUNDINGS CONTINUE TO
INDICATE A DRY COLUMN WITH UNREACHABLE CONVECTIVE TEMPS. THE GFS
IS A BIT MORE AGGRESSIVE THE HOW FAR SOUTH THE FRONTAL BOUNDARY
GETS THAN THE NAM. THE NAM LINGERS THE FRONT CLOSER TO CENTRAL
INDIANA...ACROSS THE SW PARTS OF THE STATE. GIVEN THE ONGOING
PROGRESSES OF THE FRONT...THE GFS APPEARS BETTER HERE...AND THE
FARTHER SOUTH POSITION SHOULD RESULT IN A DRY SUNDAY AS THE FRONT
AND FOCUS OF ANY PRECIPITATION REMAINS WELL SOUTH OF CENTRAL
INDIANA. WITH PARTLY SUNNY SKIES EXPECTED WILL TREND HIGHS AT OR
ABOVE MAVMOS VALUES.

THINGS BEGIN TO CHANGE ON SUNDAY NIGHT AS THE SURFACE HIGH DRIFTS
QUICKLY TO THE EAST AND THE FRONTAL BOUNDARY TO THE SOUTH BEGINS
TO DRIFT BACK NORTH TOWARD CENTRAL INDIANA. FORECAST SOUNDINGS
BEGIN TO SHOW DEEP SATURATION RETURN TO CENTRAL INDIANA AS THE
WARM FRONT APPROACHES. FURTHER HELPING THE SYSTEM...GFS AND NAM
SUGGEST AM APPROACHING SHORT WAVE FROM THE SOUTHWEST...PROVIDING
LIFT. THE CHERRY ON TOP OF THIS SET UP IS THE ISENTROPIC LIFT AS
SEEN ON THE 305K GFS SURFACE...WITH SPECIFIC HUMIDITIES IN EXCESS
OF 5 G/KG EXPECTED. THUS WILL TREND POPS ON SUNDAY NIGHT AT OR
ABOVE MAVMOS ALONG WITH LOWS WARMER THAN MAVMOS ALSO.

THE 305 GFS ISENTROPIC SURFACE MAINTAINS THE GOOD LIFT ACROSS THE
AREA ON MONDAY AS SPECIFIC HUMIDITIES REMAIN OVER 5 G/KG. FORECAST
SOUNDINGS CONTINUE TO REVEAL DEEP SATURATION. LITTLE SUPPORT IS
SEEN ALOFT AS THE MODELS SUGGESTS WEAK RIDGING IN PLACE ALOFT.
GFS SUGGEST A WEAK SHIRT ARRIVE AFT 18Z MONDAY...WHILE THE NAM
FAILS TO FIND THIS FEATURE. FOR NOW GIVEN THE MOISTURE AND
ISENTROPIC LIFT...WILL STICK CLOSE TO MAVMOS POPS AND TEMPS.

MONDAY NIGHT AND TUESDAY APPEAR WET. THE WEAK UPPER RIDGE THAT WAS
IN PLACE IS EXPECTED TI DRIFT EAST AND IS REPLACED WITH A
NEGATIVELY TILTED TROUGH ALOFT...WITH SEVERAL EMBEDDED SHORT WAVE
POISED TO PUSH ACROSS CENTRAL INDIANA ON MONDAY NIGHT AND AGAIN ON
TUESDAY. ACTIVE ISENTROPIC LIFT PATTERN REMAINS IN PLACE ACROSS
THE AREA AS SPECIFIC HUMIDITIES CONTINUE TO RISE TOWARD 4 G/KG.
FURTHER SUPPORT APPEARS FROM THE FORECAST SOUNDINGS...SHOWING
DEEP SATURATION ON BOTH MONDAY NIGHT AND AGAIN ON TUESDAY
AFTERNOON. THUS WILL TREND POPS AT OR ABOVE MAVMOS VALUES AT THAT
TIME...ALONG WITH LOWS WARMER THAN AND HIGHS COOLER THAN GUIDANCE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 220 PM EDT SAT MAY 7 2016

GUIDANCE CONTINUES TO ADVERTISE AN ACTIVE LONG TERM PERIOD WITH A
LARGE UPPER LOW AND ASSOCIATED SURFACE REFLECTIONS IMPACTING THE
AREA AT VARIOUS TIMES. THUNDER WILL BE A THREAT IN MOST
PERIODS...BUT NOT ALL.

BLENDED INITIALIZATINO HANDLED THINGS WELL AND FEW CHANGES WERE
REQUIRED.

&&

.AVIATION /DISCUSSION FOR THE 080000Z TAFS/...
ISSUED AT 630 PM EDT SAT MAY 7 2016

COLD FRONT HAS PASSED THROUGH THE TERMINALS EXCEPT FOR KBMG...WHICH SHOULD
SEE FRONTAL PASSAGE BY OR SHORTLY AFTER ISSUANCE TIME. CONVECTIVE CLUSTER
MOVING THROUGH SOUTHERN ILLINOIS SHOULD STAY OFF TO THE SOUTH OF THE
TERMINALS...ALTHOUGH THE NORTHERN FRINGES MAY RESULT IN CB/S IN THE
VICINITY OF KHUF/KBMG UNTIL 080200Z-080300Z.

OTHERWISE...MAY BE A PERIOD OF CEILINGS 030-035 THIS EVENING IN THE
POST FRONTAL ZONE...WITH HIGHER LAYERS ABOVE 050 TONIGHT.

SURFACE WINDS GENERALLY 330-360 DEGREES AT 9-13 KTS THIS EVENING WITH A
FEW GUSTS 18-20 KTS PRIOR TO SUNSET. THESE WINDS EXPECTED TO DIMINISH
TO 6 KTS OR LESS AFTER 080600Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...PUMA NEAR TERM...PUMA/MK
SHORT TERM...PUMA
LONG TERM...NIELD
AVIATION...JAS
Hazardous weather outlook, May 7, 6:38 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 PM EDT SAT MAY 7 2016

INZ021-028>031-038-040>042-081000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE-
RANDOLPH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
638 PM EDT SAT MAY 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS A SMALL CHANCE OF THUNDERSTORMS TONIGHT.

HAZARDS: CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN.

TIMING: TONIGHT.

DISCUSSION: A COLD FRONT AND TRAILING UPPER SYSTEM WILL TRIGGER
ISOLATED THUNDERSTORMS.

 .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THERE WILL BE AT LEAST SOME CHANCE OF THUNDERSTORMS LATE
SUNDAY THROUGH NEXT WEEK. IT IS TOO EARLY TO TELL IF STORMS WILL
BE SEVERE...HOWEVER ANY STORM CAN PRODUCE LIGHTNING AND BRIEF
HEAVY RAIN.

DISCUSSION: A FRONT LINGERING NEAR INDIANA WILL CAUSE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ035>037-039-043>049-051>057-060>065-067>072-081000-
FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
638 PM EDT SAT MAY 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
EVENING NEAR AND SOUTH OF A GREENSBURG TO FRANKLIN TO CLINTON
LINE. THERE IS ALSO A MARGINAL RISK OF SEVERE WEATHER NEAR THAT
LINE AND NORTH TO A NEW CASTLE TO CARMEL TO CRAWFORDSVILLE LINE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND LIGHTNING
AND BRIEF HEAVY RAIN.

TIMING: DAMAGING WINDS AND LARGE HAIL THIS EVENING. CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY RAIN TONIGHT.

DISCUSSION: A COLD FRONT AND TRAILING UPPER SYSTEM WILL TRIGGER
ISOLATED THUNDERSTORMS. SOME OF THE STORMS COULD BE STRONG OR
SEVERE THIS EVENING.

 .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: OUTLOOK: THERE WILL BE AT LEAST SOME CHANCE OF THUNDERSTORMS
LATE SUNDAY THROUGH NEXT WEEK. IT IS TOO EARLY TO TELL IF STORMS
WILL BE SEVERE...HOWEVER ANY STORM CAN PRODUCE LIGHTNING AND BRIEF
HEAVY RAIN.

DISCUSSION: A FRONT LINGERING NEAR INDIANA WILL CAUSE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

MK

In the hours before

Local storm report, May 7, 7:27 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 PM EDT SAT MAY 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             BRUCEVILLE              38.76N  87.41W
05/07/2016  E0.25 INCH       KNOX               IN   FIRE DEPT/RESCUE

            RELAYED BY COUNTY EMERGENCY MANAGEMENT AGENCY

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:23 PM EDTSevere Thunderstorm WarningINDSullivan37 min
May 7, 7:47 PM EDTSevere Thunderstorm WarningINDKnox43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.